Cabrimazole 😥

I've been taking it for about a month. Felt worse on it too; sleeping probs, fatigue, sweats, indigestion/stomach probs, memory etc. This week I've had a fever; the nurse prac said I have a throat infection. I explained it was more my neck and throat; it's like a muscle strain but only when I take a deep breathe or swallow; it's weird like nothing I've had before. Has anyone experienced this, is the drug safe, is it safe to take it with penicillin?

Sorry to ask and wine it's just the information from the nurse and the 111 prac differed from the pharmacist which has left.me with little confidence with nurse practitioners (ie infection and taking the drug is a coincidence) thanks in.advance H x

11 Replies

oldestnewest
  • I cannot answer as I'm hypothyroid but others will respond when they see your question. In the meantime this is a link of past posts which might be helpful in the meantime :)

    healthunlocked.com/search/c...

  • Thank you x

  • Hi,

    Sorry you're feeling so poorly.

    When I was on Carbimazole, was told by the doctors that if I got a sore throat I should stop taking the drug immediately and contact the endo or GP as soon as possible.

    I didn't get a sore throat while taking it, so I don't know what would happen then.

    Hope that helps you and you feel much better soon.

  • It's me again.

    I've just looked up Carbimazole in my BNF and found this warning:

    IMPORTANT SAFETY INFORMATION

    NEUTROPENIA ANDAGRANULOCYTOSIS

    Doctors are reminded of the importance of recognising bone marrow suppression induced by Carbimazole and the need to stop treatment promptly.

    Patients should be asked to report symptoms and signs suggestive of infection, especially sore throat.

    A white cell blood count should be performd if there is any clinical evidence of infection.

    Carbimazole should be stopped promptly if there is clinical or laboratory evidence of neutropenia.

    I don't know if that was one of the pieces of advice you were given, but it should have been.

  • From the pharmacist, both nurse pracs, 111 and the GP who I've managed to speak to say its fine. I'll demand a second opinion on.Monday when they reopen. Thanks so much xx

  • Oops the info you posted was from the pharmacist only. There should have been a full stop x

  • Yes please see your doctor. He may not know this without looking it up, but he'll have a copy of the BNF on his desk.

    The leaflet which came with your Carbimazole should say:

    Stop taking Carbimazole and see a doctor straight

    away if you notice any of the following side effects:

    • Sore throat.

    • Mouth ulcers.

    • High temperature or fever.

    • Significant tiredness.

    • Increased bruising or bleeding tendency.

    • You are feeling generally unwell or think that you

    may have an infection.

    If you've been prescribed penicillin, I would think that you have definitely got an infection.

  • Thanks x

  • You need to have your WBC level tested.

  • Thank you x

  • The drug has the effect of lowering your immunity. Known effect. The consultant told me it would 'wipe out my immune system', but still wanted me on it. It made no sense to me, especially as I didnt have the symptoms it was meant to suppress. That is why I didnt have it and used supplements instead. The drug isn't solving the basic problem, just suppressing some symptoms but causing other problems.